Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

FDA Issues Warning of Liver Injuries Linked to Samsca

Filed May 1st, 2013 Joshua Sophy

Federal health officials have warned that taking the drug Samsca (tolvaptan) for more than a month or if a person has an underlying kidney condition could result in serious liver injury or death.

The U.S. Food and Drug Administration (FDA) warned this week that it was working with the maker of Samsca to update the safety labels of the drug to indicate this risk. In its Safety statement, the FDA said that Samsca treatment should be stopped if there are signs of liver injury and that no patient should take the drug for more than 30 days. Additionally, people with liver disease, including cirrhosis, should avoid Samsca altogether because of those same risks.

Overall, the FDA noted that Samsca carries a risk of liver injuries and some of those complications could result in life-threatening liver failure. The indication for cirrhosis of the liver will be removed from Samsca labeling. Taking Samsca could exacerbate the inability of the liver damaged by cirrhosis to heal itself.

Regulators decided to take this action after reviewing results of a clinical trial testing Samsca in the treatment of autosomal dominant polycystic kidney disease (ADPKD). According to our previous reports, people who may be suffering kidney injuries while taking Samsca may experience fatigue, anorexia, upper abdominal discomfort on their right side, dark urine, and signs of jaundice.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!